A Caltech Library Service

Photon diffusion coefficient in an absorbing medium

Aronson, Raphael and Corngold, Noel (1999) Photon diffusion coefficient in an absorbing medium. Journal of the Optical Society of America A, 16 (5). pp. 1066-1071. ISSN 1084-7529.

See Usage Policy.


Use this Persistent URL to link to this item:


A number of investigators have recently claimed, based on both analysis from transport theory and transport theory-based Monte Carlo calculations, that the diffusion coefficient for photon migration should be taken to be independent of absorption. We show that these analyses are flawed and that the correct way of extracting diffusion theory from transport theory gives an absorption-dependent diffusion coefficient. Experiments by two different sets of investigators give conflicting results concerning whether the diffusion coefficient depends on absorption. The discrepancy between theory and the earlier set of experiments poses an interesting challenge.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1999 Optical Society of America Received June 26, 1998; revised manuscript received December 11, 1998; accepted December 21, 1998 The work of R. Aronson was supported in part by the National Institutes of Health under grant RO1-CA66184. We are indebted to G. Zaccanti for some helpful correspondence about his experiments.
Issue or Number:5
Record Number:CaltechAUTHORS:AROjosaa99
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2957
Deposited By: Archive Administrator
Deposited On:08 May 2006
Last Modified:02 Oct 2019 22:58

Repository Staff Only: item control page